MAUDE Adverse Event Report: TEOXANE SA RHA 3; HYALURONIC ACID DERMAL FILLER GEL

TEOXANE SA RHA 3; HYALURONIC ACID DERMAL FILLER GEL
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Necrosis (1971); Foreign Body Embolism (4439)
Date of Event 10/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Vascular complications are rare and serious side effects, although they are widely known and documented in the context of dermal filler injections.They are related to the accidental injection of the product inside a blood vessel, leading to its occlusion.The local deprivation of blood supply causes tissue anoxia.If enough hyaluronidase is injected on time, symptoms can be fully resolved without sequalae.If the vascular complication is not detected, diagnosed, and treated promptly, it can lead to skin necrosis.On day 2, the tissues often develop a deep bluish discoloration that looks like a "deep bruise", but capillary compression testing shows abnormal delay in capillary refill, and 1-2 days later the blister phase indicates the first signs of skin necrosis.The risk of such adverse reactions is mentioned in the instructions for use of teosyal products.
 
Event or Problem Description
This case occurred outside of the usa, in france.A physician notified teoxane of an adverse event on (b)(6) 2023.A patient was injected with 0.3 ml of teosyal rha 3 in the nose.Two days after the injection, the patient presented with a moderate necrosis at injection site.According to the information received on (b)(6) 2023, the injector provided the following medical treatment to the patient: 3 vials of hyalase, on (b)(6) 2023, antibiotics (unknown quantity and duration), aspirin (an anti-inflammatory, unknown quantity), corticosteroides, (unknown quantity and duration), led and hyperbaric oxygen therapy.Following the treatment, all the symptoms were partially resolved.And despite reminders, we were not able to obtain additional information about the complete resolution of the symptoms.Thus, the complaint was closed.

Brand Name
RHA 3
Common Device Name
HYALURONIC ACID DERMAL FILLER GEL
Manufacturer (Section D)
TEOXANE SA
rue de lyon 105
geneva, 1203
SZ  1203
Manufacturer Contact
omar mounir
rue de lyon 105
geneva, 1203
SZ   1203
MDR Report Key18140653
Report Number3005975625-2023-00761
Device Sequence Number15100029
Product Code LMH
UDI-Device Identifier07640173230045
UDI-Public01076401732300451022491GL017241231
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P170002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2024
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2023
Initial Report FDA Received Date11/15/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale